Antidepressant Poisoning, Emergency Medicine

Patrick M. Lank Reviewed 06/2017
 


Basics

Description

  • Antidepressants are the most commonly prescribed psychiatric medications in US.

  • Patients who overdose on antidepressants may be on various antidepressants, divided into SSRIs, SNRIs, ...

Diagnosis

Signs and Symptoms

Treatment

Pre-Hospital

  • In cases of suspected overdose, bring all medication bottles to hospital with patient.

  • ABCs

  • 0.9% NS IV fluids as needed for hypotension

  • Benzodiazepines as needed for seizures

Initial Stabilization/Therapy

Follow-Up

Disposition

Admission Criteria

Pearls and Pitfalls

Additional Reading

  • Boyer  EW, Shannon  M. The serotonin syndrome. N Engl J Med.  2005;352(11):1112–1120.

  • Cooke  MJ, Waring  WS. Citalopram and cardiac toxicity. Eur J Clin Pharmacol.  2013;69...

Codes

ICD9

  • 969.00 Poisoning by antidepressant, unspecified

  • 969.02 Poisoning by selective serotonin and norepinephrine reuptake inhibitors

  • 969.05 Poisoning by tricyclic antidepressants

  • 969.03 Poisoning by ...

Subscribe to Access Full Content

Sign Up for a 10-Day Free Trial

Sign up for a 10-day FREE Trial now and receive full access to all content.

 
×